Bulletin of the American Mathematical Society

Jacob David Tamarkin—His life and work

Einar Hille

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. Volume 53, Number 5 (1947), 440-457.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183510684

Mathematical Reviews number (MathSciNet)
MR0020066

Zentralblatt MATH identifier
0031.09911

Citation

Hille, Einar. Jacob David Tamarkin—His life and work. Bulletin of the American Mathematical Society 53 (1947), no. 5, 440--457. http://projecteuclid.org/euclid.bams/1183510684.


Export citation

References

  • J. D. Tamarkin, I. On some general problems in the theory of ordinary linear differential equations and on the expansion in series of arbitrary functions (In Russian), Petrograd, 1917, xiv+308 pp.
  • J. D. Tamarkin, V. I. Smirnov, II. A course in higher mathematics for engineers and physicists (In Russian), Petrograd, vol. 1, 1924, 420 pp., vol. 2, 1925, 408 pp.
  • J. D. Tamarkin, G. M. Fichtenholz, III. A course in mathematics for engineers (In Russian), Leningrad, 1926, 300 pp.
  • J. D. Tamarkin, J. S. Besicovich, A. A. Friedmann, IV. Approximate computations (In Russian), Leningrad, 1925, 150 pp.
  • J. D. Tamarkin, J. A. Shohat, V. The problem of moments. Mathematical Surveys, vol. 1, New York, 1943, xiv+140 pp.
  • J. D. Tamarkin, A. A. Friedmann, 1. Sur les congruences du second degré et les nombres de Bernoulli, Math. Ann. vol. 62 (1906) pp. 409-412.
  • J. D. Tamarkin, A. A. Friedmann, 2. Quelques formules concernant la théorie de la fonction [x] et les nombres de Bernoulli, Journal für Mathematik vol. 135 (1909) pp. 146-156.
  • J. D. Tamarkin, 3. Application de la méthode des fonctions fondamentales à l'étude de l'équation différentielle des verges vibrantes élastiques, Communications de la Société mathématique de Kharkow (2) vol. 12 (1910) pp. 19-46.
  • J. D. Tamarkin, V. A. Steklov, 4. Problème des vibrations transversales d'une verge élastique homogène, Rend. Circ. Mat. Palermo vol. 31 (1911) pp. 341-362.
  • J. D. Tamarkin, 5. Sur le problème des vibrations transversales d'une verge elastique hétérogène, C. R. Acad. Sci. Paris vol. 154 (1912) pp. 269-271.
  • J. D. Tamarkin, 6. Sur quelques points de la théorie des équations différentielles linéaires ordinaires et sur la généralisation de la série de Fourier, Rend. Circ. Mat. Palermo vol. 34 (1912) pp. 345-382.
  • J. D. Tamarkin, 7. Problème du developpement d'une fonction en série de Sturm-Liouville, C. R. Acad. Sci. Paris vol. 156 (1913) pp. 1589-1591.
  • J. D. Tamarkin, 8. Sur un problème de la théorie des équations différentielles linéaires ordinaires, Rend. Circ. Mat. Palermo vol. 37 (1914) pp. 376-378.
  • J. D. Tamarkin, 9. On a theorem in the integral calculus (In Russian), Annales de l'Institute Electrotechnique, Petrograd vol. 13 (1916) pp. 19-22.
  • J. D. Tamarkin, N. Krylov, 10. Sur la méthode de W. Ritz pour la solution approchée des problèmes de la physique mathématique, Bulletin de l'Académie des Sciences de Russie, Petrograd (6) vol. 12 (1918) pp. 69-88.
  • J. D. Tamarkin, 11. Complément à l'article "Sur la méthode de W. Ritz pour la solution approchée des problèmes de la physique mathématique," Bulletin de l'Académie des Sciences de Russie, Petrograd (6) vol. 15 (1921) pp. 327-332.
  • J. D. Tamarkin, 12. Sur le théorème d'unicité des solutions des équations différentielles ordinaires, Math. Zeit. vol. 16 (1923) pp. 207-213.
  • J. D. Tamarkin, 13. Sur la méthode de C. Störmer pour l'intégration approchée des équations différentielles ordinaires, Math. Zeit. vol. 16 (1923) pp. 214-219.
  • J. D. Tamarkin, A. S. Besicovich, 14. Über die asymptotischen Ausdrücke für die Integrale eines Systems linearer Differentialgleichungen, die von einem Parameter abhängen, Math. Zeit. vol. 21 (1924) pp. 119-125.
  • J. D. Tamarkin, N. Krylov, 15. Sur l'application de la théorie des quadratures mécaniques généralisées à l'évaluation par approximations succesives de la solution de l'équation intégrale, Bulletin de l'Académie des Sciences de l'Oukraine, Kiev vol. 1 (1923) pp. 19-21.
  • J. D. Tamarkin, N. Krylov, 16. Sur une formule d'interpolation, Proceedings of the International Mathematical Congress, Toronto, 1924, vol. 1, Toronto, 1928, pp. 641-650.
  • J. D. Tamarkin, A. A. Friedmann, 17. On the propagation of discontinuities in a compressible fluid (In Russian), Journal de la Societé, Physico-Chimique de Russie, Moscou vol. 56 (1924) pp. 40-58.
  • J. D. Tamarkin, A. A. Friedmann, 18. Über eine Methode der Bestimmung der vertikalen Windgeschwindigkeit, Meteorologische Zeitschrift vol. 41 (1924) pp. 90-91.
  • J. D. Tamarkin, A. A. Friedmann, 19. On possible configurations of electrons in the Rutherford atom (In Russian), Gosudarstvennyĭ Opticheskiĭ Institut, Trudy vol. 3 (1924).
  • J. D. Tamarkin, 20. On Laplace's integral equation. Trans. Amer. Math. Soc. vol. 28 (1926) pp. 417-425.
  • J. D. Tamarkin, 21. On Volterra's integro-functional equation, Trans. Amer. Math. Soc. vol. 28 (1926) pp. 426-431.
  • J. D. Tamarkin, Ch. E. Wilder, 22. Note on the second law of the mean for integrals, Bull. Amer. Math. Soc. vol. 32 (1926) pp. 151-152.
  • J. D. Tamarkin, R. E. Langer, 23. A notion of uniform integrability, Bull. Amer. Math. Soc. vol. 32 (1926) pp. 335-337.
  • J. D. Tamarkin, 24. A new proof of Parseval's identity for trigonometric functions, Ann. of Math. (2) vol. 27 (1926) pp. 541-547.
  • J. D. Tamarkin, 25. Some general problems of the theory of ordinary linear differential equations and expansion of an arbitrary function in series of fundamental functions, Math. Zeit. vol. 27 (1927) pp. 1-54.
  • J. D. Tamarkin, 26. On Fredholm's integral equations, whose kernels are analytic in a parameter, Ann. of Math. (2) vol. 28 (1927) pp. 127-152.
  • J. D. Tamarkin, 27. The notion of the Green's function in the theory of integro-differential equations, Trans. Amer. Math. Soc. vol. 29 (1927) pp. 755-800.
  • J. D. Tamarkin, R. E. Langer, 28. On integral equations with discontinuous kernels, Trans. Amer. Math. Soc. vol. 30 (1928) pp. 453-471.
  • J. D. Tamarkin, 29. The zeros of certain integral functions, J. London Math. Soc. vol. 2 (1927) pp. 66-69.
  • J. D. Tamarkin, 30. Some geometric illustrations for the elementary course in differential equations, Amer. Math. Monthly vol. 35 (1928) pp. 27-29, 306.
  • J. D. Tamarkin, 31. Solution of a problem proposed by L. L. Silverman and J. Tamarkin, Amer. Math. Monthly vol. 35 (1928) pp. 497-500.
  • J. D. Tamarkin, L. L. Silverman, 32. On the generalization of Abel's theorem for certain definitions of summability, Math. Zeit. vol. 29 (1928) pp. 161-170.
  • J. D. Tamarkin, Einar Hille, 33. On the characteristic values of linear integral equations, Proc. Nat. Acad. Sci. U.S.A. vol. 14 (1928) pp. 911-914.
  • J. D. Tamarkin, Einar Hille, 34-38. On the summability of Fourier series. Five notes. Proc. Nat. Acad. Sci. U.S.A. vol. 14 (1928) pp. 915-918, vol. 15 (1929) pp. 41-42, vol. 16 (1930) pp. 594-598, vol. 17 (1931) pp. 376-380, vol. 20 (1934) pp. 369-372.
  • J. D. Tamarkin, Einar Hille, 39. Remarks on a known example of monotone continuous function, Amer. Math. Monthly vol. 36 (1929) pp. 255-264.
  • J. D. Tamarkin, Einar Hille, 40. Sur une rélation entre des resultats de MM. Minetti et Valiron, C. R. Acad. Sci. Paris vol. 188 (1929) p. 1142.
  • J. D. Tamarkin, 41. A lemma in the theory of linear differential systems, Bull. Amer. Math. Soc. vol. 36 (1930) pp. 99-102.
  • J. D. Tamarkin, 42. On integrable solutions of Abel's integral equation, Ann. of Math. (2) vol. 31 (1930) pp. 219-229.
  • J. D. Tamarkin, 43. The notion of the Green's function in the theory of integro-differential equations. II, Trans. Amer. Math. Soc. vol. 32 (1930) pp. 860-868.
  • J. D. Tamarkin, Einar Hille, 44. On the theory of linear integral equations. I, Ann. of Math. (2) vol. 31 (1930) pp. 479-528.
  • J. D. Tamarkin, Einar Hille, 45. On the characteristic values of linear integral equations, Acta Math. vol. 57 (1931) pp. 1-76.
  • J. D. Tamarkin, M. H. Stone, 46. Remarks on a paper of Dr. Tautz, Acta Math. vol. 57 (1931) pp. 459-463.
  • J. D. Tamarkin, E. L. Krall, 47. A well known theorem of integral calculus, Amer. Math. Monthly vol. 38 (1931) pp. 324-326.
  • J. D. Tamarkin, 48. On a theorem of S. Bernstein-Widder, Trans. Amer. Math. Soc. vol. 33 (1931) pp. 893-896.
  • J. D. Tamarkin, 49. On the compactness of the space Lp, Bull. Amer. Math. Soc. vol. 38 (1932) pp. 79-84.
  • J. D. Tamarkin, Einar Hille, 50. On the summability of Fourier series, Trans. Amer. Math. Soc. vol. 34 (1932) pp. 757-783.
  • J. D. Tamarkin, 51. Remarks on the theory of conjugate functions, Proc. London Math. Soc. (2) vol. 34 (1932) pp. 379-391.
  • J. D. Tamarkin, Einar Hille, 52. The summation of Fourier series by Hausdorff means, Verhandlungen des Internationalen Mathematiker-Kongresses, Zürich 1932, vol. II, pp. 131-132.
  • J. D. Tamarkin, Einar Hille, 53. On summability of Fourier series, Verhandlungen des Internationalen Mathematiker-Kongresses, Zürich 1932, vol. II, pp. 133-134.
  • J. D. Tamarkin, Einar Hille, 54. On the summability of Fourier series. II, Ann. of Math. (2) vol. 34 (1933) pp. 329-348, 602-605.
  • J. D. Tamarkin, Einar Hille, 55. On the summability of Fourier series. III, Math. Ann. vol. 108 (1933) pp. 525-577.
  • J. D. Tamarkin, Einar Hille, 56. Questions of relative inclusion in the domain of Hausdorff means, Proc. Nat. Acad. Sci. U.S.A. vol. 19 (1933) pp. 573-577.
  • J. D. Tamarkin, S. Saks, 57. On a theorem of Saks-Steinhaus, Ann. of Math. (2) vol. 34 (1933) pp. 595-601.
  • J. D. Tamarkin, Einar Hille, 58. On a theorem of Paley and Wiener, Ann. of Math. (2) vol. 34 (1933) pp. 606-614.
  • J. D. Tamarkin, Einar Hille, 59. On moment functions, Proc. Nat. Acad. Sci. vol. 19 (1933) pp. 902-908.
  • J. D. Tamarkin, Einar Hille, 60. On the theory of Laplace integrals, Proc. Nat. Acad. Sci. U.S.A. vol. 19 (1933) pp. 908-912.
  • J. D. Tamarkin, Einar Hille, 61. On the theory of Fourier transforms, Bull. Amer. Math. Soc. vol. 39 (1933) pp. 768-774.
  • J. D. Tamarkin, Einar Hille, 62. A remark on Fourier transforms and functions analytic in a half-plane, Compositio Math. vol. 1 (1934) pp. 98-102.
  • J. D. Tamarkin, Einar Hille, 63. On the theory of Laplace integrals. II, Proc. Nat. Acad. Sci. U.S.A. vol. 20 (1934) pp. 140-144.
  • J. D. Tamarkin, Einar Hille, 64 On the theory of linear integral equations. II, Ann. of Math. (2) vol. 35 (1934) pp. 445-455.
  • J. D. Tamarkin, 65. On the notion of regularity of methods of summation of infinite series, Bull. Amer. Math. Soc. vol. 41 (1935) pp. 241-243.
  • J. D. Tamarkin, Einar Hille, A. C. Offord, 66. Some observations on the theory of Fourier transforms, Bull. Amer. Math. Soc. vol. 41 (1935) pp. 427-436.
  • J. D. Tamarkin, Einar Hille, 67. On the absolute integrability of Fourier transforms, Fund. Math. vol. 25 (1935) pp. 329-352.
  • J. D. Tamarkin, M. H. Stone, 68. Elementary proofs of some known theorems of the theory of complex Euclidean spaces, Duke Math. J. vol. 3 (1937) pp. 294-302.
  • J. D. Tamarkin, Einar Hille, Gabor Szegö, 69. On some generalizations of a theorem of A. Markoff, Duke Math. J. vol. 3 (1937) pp. 729-739.
  • J. D. Tamarkin, Nelson Dunford, 70. A principle of Jessen and general Fubini theorems, Duke Math. J. vol. 8 (1941) pp. 743-749.
  • J. D. Tamarkin, Antoni Zygmund, 71. Proof of a theorem of Thorin, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 279-282.
  • J. D. Tamarkin, A. Integral equations, Lectures delivered at Brown University during 1931-1932, Providence, 1932, iii+368 pp.
  • J. D. Tamarkin, B. Theory of Fourier series, Lectures delivered at Brown University during 1932-1933, Providence, 1933, vi+319 pp.
  • J. D. Tamarkin, C. On the theory of polynomials of approximation, Lectures delivered at Brown University during 1935-1936, Providence, 1936, 186 pp.
  • J. D. Tamarkin, D. Theory of abstract spaces, Lectures delivered at Brown University during 1936-1937, Providence, 1937, 215 pp.
  • J. D. Tamarkin, W. K. Feller, E. Partial differential equations, Brown University, Summer Session for Advanced Instruction and Research in Mechanics, 1941, x+268 pp. [Chapters I-III by J.D.T., chapters IV-VII by W.F.]